MAUDE Adverse Event Report: STRYKER GMBH 2.0MM ASNIS MICRO, CANNULATED SCREWDRIVER, 2.0MM, AO COUPLING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH 2.0MM ASNIS MICRO, CANNULATED SCREWDRIVER, 2.0MM, AO COUPLING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 45-20001
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported."screwdriver tip broke off while tightening screw.11/14/2023 - update: ends with the screw head just slightly floating off the cortical bone.There is a damaged fragment that has not been found, so it is possible that it remains in the screw head.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported."screwdriver tip broke off while tightening screw.(b)(6) 2023 - update.Ends with the screw head just slightly floating off the cortical bone.There is a damaged fragment that has not been found, so it is possible that it remains in the screw head.".
 
Additional Manufacturer Narrative
Please note the correction to d9.The reported event could be confirmed based on the inspection performed.The device inspection revealed the following: the identification of the returned screwdriver was confirmed based on the catalog # and the lot # marked.The instrument is broken at its tip, the reported event could be confirmed.Microscopic images give indication of a sudden brittle fracture, as identified due to the regular and smooth surface of the breakage.The sudden breakage is most probably a result of excessive bending and/or torsional load during use.Material integrity inspection has shown the device to be within specification.Based on investigation, the root cause was attributed to an user related issue.The failure was most probably caused by excessive bending and/or torsional load applied to the screwdriver during screw implantation.A nc and capa were previously initiated in order to cover the recurring situation of breakage of asnis micro cannulated screwdriver blade 2.0mm tips and to improve its design.It must be highlighted, however, that the design change was implemented prior to the manufacturing of this lot.Therefore, the nc and the capa in question are not directly relevant for this complaint.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
2.0MM ASNIS MICRO, CANNULATED SCREWDRIVER, 2.0MM, AO COUPLING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18241766
Report Number0008031020-2023-00419
Device Sequence Number7191169
Product Code LXH
UDI-Device Identifier04546540534385
UDI-Public04546540534385
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number45-20001
Device Lot Number1000433292
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/11/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age50 YR
Patient SexMale